Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 608, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 8, 2015, 5:45 PM CDT for Oklahoma County, Oklahoma. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2015, 5:45 PM CDT (22:45 UTC)
- Expired
- Sep 8, 2015, 6:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Oklahoma County, OK
The radar
The Norman radar (KTLX), 22 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 5:48 PM CDT | TSTM WND DMG | 2 Sw Arcadia, OK | WINDS CAUSED ROOF DAMAGE TO A BARN. |
| Sep 8, 5:48 PM CDT | TSTM WND DMG | 2 Sw Arcadia, OK | WINDS CAUSED ROOF DAMAGE TO A BARN. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
113 WUUS54 KOUN 082245 SVROUN OKC109-082315- /O.NEW.KOUN.SV.W.0608.150908T2245Z-150908T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 545 PM CDT TUE SEP 8 2015 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN OKLAHOMA COUNTY IN CENTRAL OKLAHOMA... * UNTIL 615 PM CDT * AT 544 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHEASTERN OKLAHOMA CITY...MOVING EAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... OKLAHOMA CITY...EDMOND...MIDWEST CITY...DEL CITY...CHOCTAW... HARRAH...SPENCER...JONES...NICOMA PARK...LUTHER...ARCADIA...TINKER AIR FORCE BASE...NEWALLA...FOREST PARK...LAKE ALUMA AND SMITH VILLAGE. EXPECT THE STRONGEST WINDS WELL AHEAD OF THE THUNDERSTORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3541 9750 3568 9747 3571 9714 3540 9714 TIME...MOT...LOC 2244Z 281DEG 28KT 3554 9738 HAIL...<.75IN WIND...60MPH $$ MAHALE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:24 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Sep 8, 2:24 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 224 PM CDT TUE SEP 8 2015 .DISCUSSION... SHOWERS/STORMS WILL CONTINUE TO DEVELOP AND INCREASE THIS AFTERNOON AND EVENING. THE RAIN CHANCES WILL SHIFT SOUTH ACROSS THE FA TONIGHT INTO WEDNESDAY AS A COLD FRONT MOVES ACROSS THE REGION. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTN AND EVENING WITH STRONG WINDS THE MAIN CONCERN. THE POTENTIAL FOR SEVERE STORMS IS EXPECTED TO DECREASE AFTER SUNSET WITH THE LOSS OF HEATING. LOCALLY HEAVY RAIN WILL ALSO BE A CONCERN IN SOME AREAS TONIGHT. RAIN CHANCES WILL GRADUALLY END FROM NORTH TO SOUTH ACROSS THE FA LATE TONIGHT AND DURING THE DAY ON WEDNESDAY. A BRIEF BREAK FROM THE RAIN IS EXPECTED WEDNESDAY NIGHT INTO THURSDAY BEFORE RAIN CHANCES RETURN THURSDAY NIGHT AND CONTINUE INTO FRIDAY. DURING THIS TIME... MODELS SHOW ANOTHER FRONT POSSIBLY MOVING ACROSS PARTS OF THE AREA AND A DISTURBANCE MOVING ACROSS THE REGION LEADING TO THE CHANCE OF SHOWERS/STORMS. MODELS CURRENTLY SHOW THE REST OF THE FORECAST REMAINING DRY OVER THE WEEKEND INTO EARLY NEXT WEEK. THE COLD FRONT BRINGING COOLER AIR INTO THE REGION TODAY ALONG WITH THE RAIN AND CLOUDS WILL LEAD TO COOLER TEMPERATURES TONIGHT INTO WEDNESDAY. THE COOLER TEMPERATURES WILL CONTINUE ACROSS THE FA FOR THE REST OF THE WEEK INTO THE WEEKEND WITH HIGHS MAINLY IN THE 70S AND 80S. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 68 85 66 88 / 80 10 0 0 HOBART OK 68 88 66 91 / 70 10 0 0 WICHITA FALLS TX 70 89 69 93 / 60 30 10 0 GAGE OK 64 86 61 90 / 30 0 0 10 PONCA CITY OK 68 85 64 87 / 70 10 0 0 DURANT OK 71 86 69 91 / 80 60 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30/25
Hazardous weather outlook, Sep 8, 11:45 AM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1145 AM CDT TUE SEP 8 2015 OKZ004>048-050>052-TXZ083>090-091015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1145 AM CDT TUE SEP 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY 2 TO 10 PM NORTH OF A CROWELL TO ELECTRA TO PAULS VALLEY TO CALVIN LINE. DAMAGING WINDS UP TO 70 MPH AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN HAZARDS. HAIL UP TO THE SIZE OF QUARTERS ARE POSSIBLE AS WELL. A COLD FRONT ACROSS SOUTHERN KANSAS INTO NORTHWEST OKLAHOMA WILL MOVE SOUTH ACROSS THE AREA THIS AFTERNOON AND TONIGHT. AS THIS OCCURS... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY ALONG AND BEHIND THE FRONT. STORMS WILL LIKELY ORGANIZE INTO CLUSTERS AND PERHAPS INTO LINES AS THEY MOVE EAST OR SOUTHEAST. A FEW SEVERE REPORTS OF DAMAGING WINDS AND PERHAPS HAIL MAY OCCUR...HOWEVER...DUE TO THE LACK OF STRONG SHEAR... WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. LOCALLY HEAVY RAINFALL AND FLOODING ARE POSSIBLE AS WELL. OVERNIGHT...STORM INTENSITY IS EXPECTED TO DECREASE AS STORMS MOVE INTO SOUTHERN OKLAHOMA AND NORTH TEXAS...HOWEVER LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING...AND WINDS GUSTS UP TO 50 MPH WILL REMAIN POSSIBLE. .HEAT... HOT WEATHER WILL CONTINUE TODAY ACROSS MUCH OF THE AREA. TAKE PRECAUTIONS TO AVOID HEAT RELATED ILLNESS BY STAYING HYDRATED AND MINIMIZING STRENUOUS OUTDOOR ACTIVITIES DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .THUNDERSTORMS... A FEW NON-SEVERE THUNDERSTORMS MAY LINGER ON WEDNESDAY ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. THUNDERSTORM CHANCES RETURN THURSDAY NIGHT THROUGH SATURDAY ACROSS PARTS OF THE AREA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS/30
In the hours before
Local storm report, Sep 8, 4:41 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
441 PM CDT TUE SEP 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL STILLWATER 36.12N 97.06W
09/08/2015 E0.88 INCH PAYNE OK PUBLIC
&&
MDAYSpecial weather statement, Sep 8, 4:44 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
444 PM CDT TUE SEP 8 2015
OKZ021>023-033>035-082215-
HARMON OK-GREER OK-CADDO OK-BECKHAM OK-KIOWA OK-WASHITA OK-
444 PM CDT TUE SEP 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR HARMON...GREER...WEST CENTRAL
CADDO...SOUTHERN BECKHAM...NORTHERN KIOWA AND WASHITA COUNTIES UNTIL
515 PM CDT...
AT 442 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
5 MILES WEST OF ALFALFA TO NEAR VINSON...MOVING SOUTHEAST AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
HOBART...MANGUM...CORDELL...HOLLIS...GRANITE...BURNS FLAT...
CARNEGIE...ERICK...SENTINEL...MOUNTAIN VIEW...FORT COBB...DILL
CITY...CORN...LONE WOLF...EAKLY...CARTER...GOTEBO...BESSIE...ROCKY
AND WILLOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3518 10000 3545 9867 3506 9834 3485 9917
3486 9919 3481 9931 3481 9941 3479 9941
3463 10000
TIME...MOT...LOC 2142Z 302DEG 19KT 3524 9871 3490 9985
MAHALESpecial weather statement, Sep 8, 4:45 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
445 PM CDT TUE SEP 8 2015
OKZ024-082215-
CANADIAN OK-
445 PM CDT TUE SEP 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CANADIAN COUNTY UNTIL 515
PM CDT...
AT 444 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF EL
RENO...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
EL RENO...YUKON...PIEDMONT...UNION CITY...CONCHO AND RICHLAND.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 114 AND 132.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3539 9796 3550 9817 3571 9801 3569 9786
3559 9770
TIME...MOT...LOC 2144Z 209DEG 18KT 3551 9804
MAHALESpecial weather statement, Sep 8, 4:56 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
456 PM CDT TUE SEP 8 2015
OKZ007-008-013-019-020-082245-
GRANT OK-NOBLE OK-LOGAN OK-PAYNE OK-KAY OK-
456 PM CDT TUE SEP 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRANT...NOBLE...
NORTHWESTERN LOGAN...NORTHWESTERN PAYNE AND KAY COUNTIES UNTIL 545 PM
CDT...
AT 455 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
3 MILES SOUTHWEST OF BRAMAN TO NEAR MARLAND TO NEAR MULHALL...MOVING
NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
STILLWATER...PONCA CITY...BLACKWELL...PERRY...TONKAWA...NEWKIRK...
MORRISON...GLENCOE...LAMONT...KAW CITY...RED ROCK...MULHALL...
MARLAND...BRAMAN...ORLANDO...DEER CREEK...KILDARE...NARDIN...LAKE
CARL BLACKWELL AND LAKE MCMURTRY.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 166 AND 235.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3678 9675 3674 9683 3675 9689 3668 9693
3668 9706 3659 9706 3658 9689 3651 9703
3633 9703 3633 9692 3625 9692 3624 9683
3614 9688 3592 9756 3645 9736 3659 9746
3660 9751 3678 9768 3700 9733 3700 9675
TIME...MOT...LOC 2155Z 237DEG 35KT 3689 9737 3656 9713 3606 9737
MAHALESpecial weather statement, Sep 8, 5:09 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
509 PM CDT TUE SEP 8 2015
OKZ024-025-027>029-082245-
OKLAHOMA OK-CANADIAN OK-GRADY OK-MCCLAIN OK-CLEVELAND OK-
509 PM CDT TUE SEP 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OKLAHOMA...EASTERN
CANADIAN...NORTHEASTERN GRADY...NORTHWESTERN MCCLAIN AND NORTHWESTERN
CLEVELAND COUNTIES UNTIL 545 PM CDT...
AT 507 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF EL RENO...MOVING EAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...SOUTHERN EDMOND...MOORE...MIDWEST CITY...DEL CITY...
EL RENO...NEWCASTLE...YUKON...BETHANY...MUSTANG...WARR ACRES...THE
VILLAGE...TUTTLE...PIEDMONT...SPENCER...NICHOLS HILLS...UNION CITY...
VALLEY BROOK...CONCHO AND TINKER AIR FORCE BASE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 119 AND 142.
INTERSTATE 40 BETWEEN MILE MARKERS 120 AND 156.
INTERSTATE 44 BETWEEN MILE MARKERS 102 AND 141.
INTERSTATE 240 BETWEEN MILE MARKERS 1 AND 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3565 9730 3542 9742 3521 9763 3548 9807
3573 9792
TIME...MOT...LOC 2207Z 277DEG 28KT 3557 9787
MAHALESpecial weather statement, Sep 8, 5:28 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
528 PM CDT TUE SEP 8 2015
OKZ023-027-028-082315-
GRADY OK-CADDO OK-MCCLAIN OK-
528 PM CDT TUE SEP 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR GRADY...SOUTHEASTERN CADDO AND
SOUTHWESTERN MCCLAIN COUNTIES UNTIL 615 PM CDT...
AT 526 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CHICKASHA...
MOVING EAST AT 25 MPH.
HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 65 AND 105.
LAT...LON 3537 9824 3532 9765 3531 9763 3487 9749
3486 9832
TIME...MOT...LOC 2226Z 272DEG 21KT 3506 9789
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 9:02 PM CDT | Special Weather Statement | OUN | Woods | 28 min |
| Sep 8, 3:55 PM CDT | Special Weather Statement | OUN | Kiowa, Washita | 50 min |
| Sep 8, 4:09 PM CDT | Special Weather Statement | OUN | Kay | 51 min |
| Sep 8, 4:21 PM CDT | Special Weather Statement | OUN | Payne | 39 min |
| Sep 8, 4:38 PM CDT | Special Weather Statement | OUN | Payne | 52 min |
| Sep 8, 4:44 PM CDT | Special Weather Statement | OUN | Greer, Harmon, Kiowa, Washita | 31 min |
| Sep 8, 4:45 PM CDT | Special Weather Statement | OUN | Canadian | 30 min |
| Sep 8, 4:56 PM CDT | Special Weather Statement | OUN | Kay, Noble | 49 min |
| Sep 8, 5:09 PM CDT | Special Weather Statement | OUN | Canadian, Oklahoma | 36 min |
| Sep 8, 5:19 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 26 min |
| Sep 8, 5:28 PM CDT | Special Weather Statement | OUN | Grady | 47 min |
| Sep 8, 5:58 PM CDT | Special Weather Statement | OUN | Cleveland | 32 min |
| Sep 8, 6:04 PM CDT | Special Weather Statement | OUN | Jefferson, Stephens | 41 min |
| Sep 8, 6:17 PM CDT | Areal Flood Advisory | OUN | Cleveland | 118 min |
| Sep 8, 6:36 PM CDT | Special Weather Statement | OUN | Lincoln | 24 min |
| Sep 8, 6:52 PM CDT | Special Weather Statement | OUN | Garvin, Jefferson, Pottawatomie, Seminole, Stephens | 38 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.